Advanced Search
Article Contents
Article Contents

A Fourier transform approach for improving the Levenshtein's lower bound on aperiodic correlation of binary sequences

Abstract Related Papers Cited by
  • A binary sequence family ${\mathcal S}$ of length $n$ and size $M$ can be characterized by the maximum magnitude of its nontrivial aperiodic correlation, denoted as $\theta_{\max} ({\mathcal S})$. The lower bound on $\theta_{\max} ({\mathcal S})$ was originally presented by Welch, and improved later by Levenshtein. In this paper, a Fourier transform approach is introduced in an attempt to improve the Levenshtein's lower bound. Through the approach, a new expression of the Levenshtein bound is developed. Along with numerical supports, it is found that $\theta_{\max} ^2 ({\mathcal S}) > 0.3584 n-0.0810$ for $M=3$ and $n \ge 4$, and $\theta_{\max} ^2 ({\mathcal S}) > 0.4401 n-0.1053$ for $M=4$ and $n \ge 4$, respectively, which are tighter than the original Welch and Levenshtein bounds.
    Mathematics Subject Classification: Primary: 94A55, 94A05; Secondary: 94B65.


    \begin{equation} \\ \end{equation}
  • [1]

    E. Chu, Discrete and Continuous Fourier Transforms: Analysis, Applications and Fast Algorithms, Chapman & Hall/CRC, 2008.


    R. M. Gray, Toeplitz and Circulant Matrices: A Review, Now Publishers Inc., 2006.


    V. I. Levenshtein, New lower bounds on aperiodic crosscorrelation of binary codes, IEEE Trans. Inform. Theory, 45 (1999), 284-288.doi: 10.1109/18.746818.


    S. Litsyn, Peak Power Control in Multicarrier Commmunications, Cambridge Univ. Press, 2007.


    Z. Liu, Y. L. Guan, S. Boztas and U. Parampalli, Quadratic weight vector for tighter aperiodic Levenshtein bound, in IEEE International Symposium on Information Theory, 2013, 3130-3134.


    Z. Liu, Y. L. Guan and W. H. Mow, Improved lower bound for quasi-complementary sequence set, in IEEE International Symposium on Information Theory, 2011, 489-493.


    Z. Liu, U. Parampalli, Y. L. Guan and S. Boztas, A new weight vector for a tighter Levenshtein bound on aperiodic correlation, IEEE Trans. Inform. Theory, 60 (2014), 1356-1366.doi: 10.1109/TIT.2013.2293493.


    D. Y. Peng and P. Z. Fan, Generalised Sarwate bounds on the aperiodic correlation of sequences over complex roots of unity, IEE Proceedings - Communications, 151 (2004), 375-382.


    M. B. Pursley, Performance evaluation for phase-coded spread-spectrum multiple-accesss communication - Part I: system analysis, IEEE Trans. Commun., COM-15 (1977), 795-799.


    L. R. Welch, Lower bounds on the maximum cross correlation of signals, IEEE Trans. Inform. Theory, IT-20 (1974), 397-399.

  • 加载中

Article Metrics

HTML views() PDF downloads(127) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint